Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 9, NWS Fort Worth, TX

October 24, 200733 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Oct 24, 2007, 10:06 AM CDT for 33 counties in Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2007, 10:06 AM CDT (15:06 UTC)
Expired
Oct 24, 2007, 7:00 PM CDT
In force
9 hr
Issued by
NWS Fort Worth, TX
All 33 counties

Anderson County, TX, Bosque County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Montague County, TX, Navarro County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 60 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2214 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 241506
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1006 AM CDT WED OCT 24 2007

...WIND ADVISORY FOR THE EASTERN TWO-THIRDS OF NORTH TEXAS TODAY...

.A STRONG PRESSURE GRADIENT WILL PREVAIL OVER THE EASTERN TWO-
THIRDS OF NORTH TEXAS TODAY...RESULTING IN STRONG AND GUSTY
NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 35 MPH. THE
STRONG WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BEFORE SUNSET.

TXZ091>095-102>107-117>123-131>135-144>148-159>162-175-242315-
/O.NEW.KFWD.WI.Y.0009.071024T1506Z-071025T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-
HOPKINS-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-MCLENNAN-FALLS-LIMESTONE-LEON-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...DECATUR...BRIDGEPORT...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...
TEAGUE...FAIRFIELD...PALESTINE...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...HEARNE...
FRANKLIN...CALVERT
1006 AM CDT WED OCT 24 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
ADVISORY IS FOR AREAS EAST OF A LINE FROM JACKSBORO...TO
STEPHENVILLE...TO ROCKDALE.

STRONG AND GUSTY NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONAL
GUSTS TO 35 MPH ARE EXPECTED OVER THE EASTERN TWO-THIRDS OF NORTH
TEXAS UNTIL LATE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$

13
2 follow-up statements
000 
WWUS74 KFWD 242312
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT WED OCT 24 2007

...WIND ADVISORY FOR THE EASTERN TWO-THIRDS OF NORTH TEXAS WILL BE
ALLOWED TO EXPIRE AT 7 PM...

.THE STRONG GUSTY NORTHERLY WINDS THAT WE HAVE SEEN TODAY ARE
STARTING TO WEAKEN. THUS THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE AT 7 PM.

TXZ091>095-102>107-117>123-131>135-144>148-159>162-175-250015-
/O.CON.KFWD.WI.Y.0009.000000T0000Z-071025T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-
HOPKINS-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-MCLENNAN-FALLS-LIMESTONE-LEON-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...DECATUR...BRIDGEPORT...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...
TEAGUE...FAIRFIELD...PALESTINE...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...HEARNE...
FRANKLIN...CALVERT
611 PM CDT WED OCT 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

THE GUSTY NORTHERLY WINDS OF 20 TO 30 MPH THAT WE HAVE SEEN TODAY ARE
STARTING TO WEAKEN. THUS THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE AT 7 PM. WITH OCCASIONAL GUSTS TO 35 MPH ARE

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
 
$$
000 
WWUS74 KFWD 242356
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT WED OCT 24 2007

TXZ091>095-102>107-117>123-131>135-144>148-159>162-175-250100-
/O.EXP.KFWD.WI.Y.0009.000000T0000Z-071025T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-
HOPKINS-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-MCLENNAN-FALLS-LIMESTONE-LEON-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...DECATUR...BRIDGEPORT...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...
TEAGUE...FAIRFIELD...PALESTINE...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...HEARNE...
FRANKLIN...CALVERT
656 PM CDT WED OCT 24 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

WINDS CONTINUE TO DIMINISH ACROSS NORTH TEXAS SO THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 7 PM. WINDS WILL NOT BE AS STRONG ON
THURSDAY...BUT WILL CONTINUE TO BE OUT OF THE NORTH AT 10 TO 20 MPH.

$$

DUNN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Oct 24, 9:25 AM CDT, 41 minutes earlier.

Area forecast discussion, Oct 24, 9:25 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
925 AM CDT WED OCT 24 2007

.AVIATION...
N FLO CRANKING PRETTY GOOD OFF THE DECK...44-47KTS AT 1-1.5 KFT
FROM 010. HAVE AMD ALL TAFS THRU 16Z (OR TIME OF PROJECTED MIXING)
FOR INCREASE IN LLWS. THIS WILL LIKELY TRANSLATE INTO SOME
CROSSWIND VALUES OF 15-17 KTS ON RUNWAYS 13L/R AND 31L/R (NW-SE
ORIENTED) BY 17Z/AFTR.

&&

.PREV DISCUSSION... /ISSUED 605 AM CDT WED OCT 24 2007/

AVIATION...
THE ONLY AVIATION WEATHER CONCERN TODAY WILL BE THE WIND.  KFWS VAD
WIND PROFILE INDICATES 45 TO 50 KNOTS AT 1000 AND 2000 FT
RESPECTIVELY. SINCE THE SURFACE WIND IS GENERALLY LESS THAN 10 KNOTS
CURRENTLY...LOW LEVEL WIND SHEAR IS VERY LIKELY. THE WIND SHEAR THREAT
SHOULD DIMINISH AS SURFACE WINDS INCREASE WITH BOUNDARY LAYER MIXING
AND A TIGHTENING PRESSURE GRADIENT. EXPECT A NORTH WIND FROM LATE
MORNING THROUGH EARLY AFTERNOON BETWEEN 16 AND 20 KNOTS SUSTAINED
WITH GUSTS AROUND 30 KNOTS. THE WIND WILL REMAIN FROM THE NORTH
TONIGHT AT SPEEDS AT OR BELOW 10 KNOTS. SKIES WILL REMAIN CLEAR
THROUGH THE TAF PERIOD.

DISCUSSION...
405 AM

THE FORECAST REMAINS PROBLEMATIC AS LATEST MODELS CONTINUE TO HAVE
SLIGHT DISCREPANCIES THAT WILL INFLUENCE OUR TEMPERATURES AND WINDS.

THE UPPER LOW IS NOW EXPECTED TO MOVE ACROSS CENTRAL MISSISSIPPI AND
INTO ALABAMA BEFORE RETROGRADING BACK TOWARD MEMPHIS THURSDAY...
THEN LIFT OUT NORTHEAST AS THE NEXT NORTHERN STREAM TROUGH MOVES
RAPIDLY ACROSS THE NORTHERN PLAINS AND INTO THE GREAT LAKES THIS
WEEKEND.

WE WILL MAINTAIN STRONG NORTHERLY FLOW AND NEAR TO BELOW
TEMPERATURES THE NEXT SEVERAL DAYS. BREEZY CONDITIONS AGAIN TODAY
ALONG WITH AFTERNOON HUMIDITIES IN THE 25-33 PERCENT RANGE WILL
REQUIRE ANOTHER GRASS FIRE DANGER STATEMENT FOR THE ENTIRE CWA THIS
AFTERNOON. WE CONSIDERED ISSUING A WIND ADVISORY FOR THE NORTHEAST
HALF THIS AFTERNOON...BUT DECIDED THAT IT WILL BE BORDERLINE AND
BRIEF LIKELY YESTERDAY.

LOW LEVEL PARTIAL THICKNESSES SHOW A SLIGHT REINFORCEMENT OF COOLER
AIR INVADING LATER TONIGHT...THUS WE HAVE SLOWED THE WARMING TREND
PREVIOUSLY EXPECTED THURSDAY THROUGH SUNDAY.

AS THE UPPER LOW MERGES INTO THE NORTHERN STREAM...ANOTHER COLD
FRONT WILL MOVE DOWN THROUGH THE CENTRAL PLAINS SATURDAY...THEN
WEAKEN AS IT BEGINS TO ENTER NORTH TEXAS ON SUNDAY. THIS WILL
PROVIDE FOR A SECOND REINFORCEMENT OF COOL AIR OVER THE NORTHEAST
COUNTIES MONDAY AND TUESDAY.

CONTINUED DRY FOR THE NEXT SEVEN DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  74  47  70  45  70 /   0   0   0   0   0
WACO, TX              73  47  72  46  71 /   0   0   0   0   0
PARIS, TX             69  42  65  40  65 /   0   0  10  10   0
DENTON, TX            73  44  69  41  71 /   0   0   0   0   0
MCKINNEY, TX          73  43  69  40  69 /   0   0   0   0   0
DALLAS, TX            73  49  70  46  70 /   0   0   0   0   0
TERRELL, TX           72  46  68  43  69 /   0   0   0   0   0
CORSICANA, TX         74  45  69  44  69 /   0   0   0   0   0
TEMPLE, TX            75  48  73  47  72 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/75/05
Hazardous weather outlook, Oct 23, 4:45 PM CDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT TUE OCT 23 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
445 PM CDT TUE OCT 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS AN ELEVATED DANGER FOR GRASS FIRES WEST OF THE INTERSTATE 35
CORRIDOR THROUGH SUNSET DUE TO A COMBINATION OF VERY DRY AIR AND
GUSTY NORTHWESTERLY WINDS.

.DAYS TWO THROUGH SEVEN...
HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

58

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 10:44 AM CDTRed Flag WarningFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more8 hr

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.